Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 293, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 27, 2000, 4:44 PM CDT for Escambia County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 4:44 PM CDT (21:44 UTC)
- Expired
- Aug 27, 2000, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 272146 SVRMOB ALC053-272215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWEST ALABAMA * UNTIL 515 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHEAST OF BREWTON...OR ABOUT 15 MILES SOUTHEAST OF EVERGREEN...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT JUST SOUTHEAST OF BREWTON BETWEEN 5 AND 515 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:15 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 27, 2:15 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT SUN AUG 27 2000 THUNDERSTORMS THIS AFTERNOON THAT FORMED ALONG THERMAL BOUNDAY AND WEAK H5 IMPULSE SHOULD BE EAST OF AREA BY FORECAST TIME...IF NOT WILL HAVE SOME EVENING TSTMS IN ZONES...WHERE APPLICABLE. WILL LIKELY KEEP THE WATCH IN COVINGTON AND CRENSHAW AS THUNDERSTORMS ARE STILL IN THE AREA ATTM. ETA/AVN MODELS MOVE UPPER HIGH A BIT MORE TO THE EAST NEXT 24 HOURS WITH UPPER LOW DEVELOPING IN BASE OF EAST COAST TROUGH...SURFACE REFLECTION ALSO DEVELOPS THIS AREA BY MONDAY. FORECAST PRECIPITABLE WATER VALUES AROUND 2 INCHES ALONG COAST AND SLIGHTLY LESS INLAND FOR NEXT FEW DAYS. SEA BREEZE TO BE HELD ALONG COAST BY NORTHERLY WINDS AS SURFACE HIGH REFORMS TO THE WEST AND SURFACE LOW DEVELOPS OVER SOUTHEAST U.S. THIS SHOULD BE ENOUGH FOR SEA BREEZE THUNDERSTORMS AND POSSIBLY SOME MID MORNING WATERSPOUTS AGAIN MONDAY IN THE MOIST AND UNSTABLE AIR. GUIDANCE TEMPERATURES ARE CLOSE WITH THE NGM MOS BEING A BIT WETTER...BUT WILL GO A TAD HIGHER ON POPS FOR MONDAY THAN MOS. WILL LEAVE THE EXTENDED PRETTY MUCH AS IS UNTIL THINGS BECOME CLEARER WITH THE POTENTIAL MID WEEK SPINUPS. MOB BB 075/095 075/095 074 11131 PNS BB 077/095 077/094 075 11131 DTS BB 081/091 078/090 078 11131 GZH BB 072/098 072/097 071 11321 2R0 BB 072/098 072/097 070 11221 61A BB 072/098 072/098 071 11321 .MOB... AL...NONE. FL.j..NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:25 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 35 min |
| Aug 27, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 51 min |
| Aug 27, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 40 min |
| Aug 27, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 44 min |
| Aug 27, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 66 min |
| Aug 27, 3:51 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 39 min |
| Aug 27, 3:53 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Aug 27, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| Aug 27, 4:58 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Aug 27, 5:35 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 25 min |
| Aug 27, 5:47 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 28 min |
| Aug 27, 6:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.